Alert archive / North Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 6, 2013, 7:21 PM EDT for Surry County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- May 6, 2013, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Surry County, NC
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WWUS81 KRNK 062321
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT MON MAY 6 2013
NCZ003-070000-
SURRY NC-
721 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEVEL CROSS...OR 4 MILES
SOUTHEAST OF DOBSON...MOVING NORTH AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
DOBSON...
BOTTOM...
TOAST...
AND FLAT ROCK.
LAT...LON 3656 8081 3655 8049 3628 8054 3627 8060
3628 8063 3627 8065 3626 8072 3627 8073
3628 8074 3627 8075 3627 8078 3626 8079
TIME...MOT...LOC 2318Z 180DEG 11KT 3634 8067
$$
SKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 6, 4:23 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 6, 4:23 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON MAY 6 2013
.SYNOPSIS...
EXPECT THE UPPER LOW TO TRANSITION FROM TENNESSEE THIS EVENING TO
THE CAROLINAS EARLY TUESDAY MORNING...BEFORE SHIFTING NORTH LATE
TUESDAY NIGHT. THIS LOW WILL KEEP RAIN IN THE FORECAST FOR TUESDAY
AND WEDNESDAY...BEFORE THE SYSTEM LIFTS OUT THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 400 PM EDT MONDAY...
WHILE THE AXIS OF HEAVY RAIN HAS SHIFTED NORTH THIS EVENING...
CURRENTLY SITUATED JUST NORTH OF A LINE FROM DANVILLE VA THROUGH
BLUEFIELD WV...A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN
NORTH CAROLINA...INCLUDING OVER WATAUGA COUNTY WHICH WAS HARD HIT
WITH HEAVY RAIN THIS MORNING. BECAUSE OF THESE THUNDERSTORMS...HAVE
DECIDED TO KEEP THE FLOOD WATCH GOING ACROSS THE NC MOUNTAINS AS
LOCALLY HEAVY RAINFALL FROM THESE STORMS WILL CONVERT MOSTLY TO
RUNOFF DUE TO SATURATED SOIL CONDITIONS. OUTSIDE OF THIS
ACTIVITY...RIVER LEVELS WILL CONTINUE TO RECEDE THROUGH THE
EVENING. FURTHER NORTH...PERIODS OF HEAVY RAIN WILL CONTINUE
THROUGH THE EVENING...LEADING TO A RISK OF LOCALIZED FLOODING
NORTH OF THE HIGHWAY 460 CORRIDOR.
BELIEVE THAT RAINFALL WILL DIMINISH IN INTENSITY LATE TONIGHT AS
DAYTIME HEATING ENDS...AND THE UPPER LEVEL LOW TRANSITIONS FROM
TENNESSEE OVER THE CAROLINAS. THE LOW WILL THEN BEGIN TO SHIFT
NORTH THROUGH THE DAY ON TUESDAY. THE MAIN CONCERN WILL BE THE
REDEVELOPMENT OF HEAVY RAIN NORTH OF INTERSTATE 81 DURING THE
AFTERNOON AS DAYTIME HEATING INCREASES. BELIEVE THAT THE RAINFALL
WILL BE MORE CONVECTIVE IN NATURE ON TUESDAY...TO INCLUDE SPOTTY
DEVELOPMENT OF THUNDERSTORMS...WITH POCKETS OF HEAVY RAIN AND
POSSIBLE TRAINING ISSUES. AS SUCH...HAVE ADDED A FEW MORE COUNTIES
TO THE FLOOD WATCH...AND EXTENDED THE FLOOD WATCH TO MIDNIGHT
WEDNESDAY MORNING. AT THIS TIME...STILL BELIEVE THE FOCUS OF
HEAVIEST RAIN WILL BE FOCUSED IN THE VICINITY OF THE BLUE
RIDGE...BUT CANNOT RULE OUT THE POSSIBILITY OF EXPANDING THE
WATCH...DEPENDING ON THE OUTPUT OF THE NEXT SET OF MODELS. IN
ADDITION TO HEAVY RAIN...THE COOLER AIR ALOFT ASSOCIATED WITH THE
UPPER LOW WILL SUPPORT THE DEVELOPMENT OF HAIL IN SOME OF THE
STRONGER THUNDERSTORM ACTIVITY.
LOWS TONIGHT WILL BE SIMILAR TO THOSE OF PREVIOUS NIGHTS. BELIEVE
THERE WILL BE LESS CLOUD COVER IN THE UPPER LEVELS FOR
TUESDAY...SO BELIEVE THAT TEMPERATURES WILL BE A FEW DEGREES
WARMER THAN TODAY...RANGING FROM THE UPPER 50S ACROSS THE
MOUNTAINS...TO THE MID 60S FURTHER EAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 400 PM EDT MONDAY...
GIVEN THE NATURE OF THE CUTOFF UPPER LOW...MODELS CONTINUE IN
REMARKABLE AGREEMENT WITH THE SLOW DRIFT TOWARD THE NORTHEAST AND UP
OVER PHILLY AREA BY THURSDAY MORNING. DIFFERENCES ARE MAINLY IN
TERMS OF SMALL PIECES OF ENERGY ROTATING AROUND THE LOW...WITH THE
MOST SIGNIFICANT PIECE COMING AROUND BACK SIDE INTO NW NC TUESDAY
NIGHT INTO WEDNESDAY. AT LEAST THE EASTERLY UPSLOPE FLOW WEAKENS AND
MOVES TO THE NORTH OF THE FCST AREA BY WED MORNING...BUT THIS ENERGY
ROTATING AROUND BACK SIDE COULD BRING UPSLOPE FROM WESTERLY FLOW.
KEPT LIKELY POPS GOING ON WEST SLOPES TUES NIGHT...TRANSITIONING TO
MORE SCATTERED SHOWERY ACTIVITY ON WED BUT SPREAD OUT UNDER THE
UPPER LOW BY AFTERNOON WITH DAYTIME INSOLATION...ALBEIT VERY
LITTLE ACTUAL SUNSHINE EXPECTED. WITH GENERALLY WEAK FLOW...SHOULD
NOT HAVE ANY UPSLOPE AIDED ENHANCEMENTS AND PRECIPITABLE WATER
VALUES ARE A LITTLE LOWER...BUT ANY SHALLOW CONVECTIVE SHOWERS MAY
BE SLOWER MOVING. DID INCLUDE A SLIGHT CHC OF THUNDER ALL
LOCATIONS SINCE WE REMAIN GENERALLY UNDER THE UPPER LOW AND BUT
MARGINAL SBCAPE VALUES OF 500 OR LESS DUE TO PLENTY OF CLOUD
COVER.
BY WED NIGHT...THE DAYTIME-DRIVEN SHALLOW CONVECTIVE SHOWERS SHOULD
DIE OFF QUICKLY AFTER SUNSET...AS UPPER LOW CONTINUES TO LIFT
NORTHEAST AND MOST OF FCST AREA IS UNDER LIGHT NW FLOW. THURSDAY IS
A LITTLE TRICKIER GIVEN MAINLY SHALLOW MSTR AND NW FLOW...WHICH MAY
SUPPORT SCATTERED SHOWERS IN THE MOUNTAINS BUT WEAK DOWNSLOPE SHOULD
KEEP MUCH OF ANYTHING FROM FORMING IN PIEDMONT AREAS. WAS TEMPTED TO
GO WITH NO POPS OUT EAST BUT DECIDED TO KEEP SLIGHT CHC...WITH CHC
IN PARTS OF THE MTNS...IN PART JUST IN CASE THIS UPPER LOW IS SLOWER
TO LIFT OUT. PERHAPS THE BIGGER DIFFERENCE IN THE WEATHER BETWEEN
WED AND THURS WILL BE A LITTLE MORE SUN BREAKING THROUGH AT TIMES
DURING THE DAY...WITH WARMER HIGH TEMPS...MOST LOCATIONS IN THE 70S.
WENT CLOSER TO COOLER ECWMF GUIDANCE...AS GFS GUIDANCE HAS MAX TEMPS
AS HIGH AS 80 IN PARTS OF THE EAST THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...
UPPER TROUGH LIFTS OUT ACROSS NEW ENGLAND AS MID WESTERN WAVE SLIDES
IN BEHIND IT...WITH TAP OF GULF MOISTURE OUT AHEAD OF IT. BETTER
INSTABILITY AHEAD OF THIS FRONT IN SW FLOW FOR GOOD CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS MAINLY BY
FRIDAY. MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT THAT FRONTAL
BOUNDARY THEN APPROACHES WESTERN APPALACHIANS BY LATE IN THE DAY
SATURDAY FOR BETTER COVERAGE IN WEST ESPECIALLY. WENT WITH HIGH CHC
TO LOW LIKELY POPS FOR SATURDAY AND SHOULD SEE BEST COVERAGE OF
THUNDERSTORM ACTIVITY OF THE SEASON SO FAR.
BY SUNDAY MORNING THE INITIAL FRONT PUSHES THROUGH THE REGION TAKING
MOST MOISTURE WELL TO THE SOUTH...BUT SECONDARY FRONT WITH MUCH
COOLER AIR BEHIND LAGS BEHIND...ESPECIALLY IN GFS...AS UPPER TROUGH
DIGS INTO EASTERN U.S. GIVEN UNCERTAINTY OF JUST HOW MUCH LOW LEVEL
MSTR WILL BE LEFT AHEAD OF THIS SECONDARY FRONT...AND SOME
INSTABILITY UNDER UPPER TROUGH DEPENDING ON ANY SUNSHINE...BEST TO
LEAVE AT LEAST SOME LOW CHC POPS AHEAD OF THIS BOUNDARY FOR
SUNDAY...BUT ANYTHING THAT DOES FORM WILL BE MAINLY IN MOUNTAINS
WITH WRLY FLOW...AND SHOULD DIE QUICKLY BY LATE IN THE DAY AS DRIER
AIR PUSHES IN AND MAX HEATING WANES.
LATEST GUIDANCE SHOWS MUCH LOWER DEW PTS BY SUN NIGHT AND IF
CLEARING CAN OCCUR...MIN TEMPS MAY DROP INTO THE LOWER 40S OR EVEN
UPPER 30S MTNS. COOLER BUT DRY DAY MONDAY AS SFC HIGH BUILDS IN AND
UPPER TROF BEGINS TO SHIFT TO NEAR COAST...AND WE WILL HAVE TO KEEP
AN EYE ON FROST POTENTIAL FOR MONDAY NIGHT WITH SFC HIGH DIRECTLY
OVERHEAD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...
AS ADVERTISED TODAY HAS NOT BEEN A GOOD DAY FOR FLYING. MVFR/IFR
CEILINGS AND VSBYS WILL PERSIST THROUGH THE TAF PERIOD. MODERATE TO
HEAVY RAIN WILL CONTINUE TO SHIFT NORTH AND EAST TONIGHT. EVEN
BEHIND THE MAIN LINE OF RAIN...SCATTERED SHOWERS AND AN ISOLATED
THUNDERSTORM ARE POSSIBLE ACROSS THE REGION. AT THIS POINT LEFT
THUNDER OUT OF THE TAFS BUT WILL MONITOR CLOSELY AND AND IF
NECESSARY.
SLOW MOVING LOW PRESSURE SYSTEM WILL KEEP THINGS UNSETTLED THROUGH
WEDNESDAY. LOW CEILINGS/VSBYS WILL CONTINUE TO CREATE PERIODS OF
IFR/MVFR UNTIL THURSDAY WHEN WE GET A BRIEF BREAK. THE LOW WILL
SLIDE TO THE EAST AND ALL LOCATIONS SHOULD RETURN TO VFR.
ANOTHER DISTURBANCE AFFECTS THE REGION THIS WEEKEND...BRINGING WITH
IT ANOTHER CHANCE OF SHOWERS AND MVFR/IFR CEILINGS AND VSBYS.
&&
.HYDROLOGY...
AS OF 400 PM EDT MONDAY...
SIGNIFICANT ONGOING HYDRO EVENT CONTINUES THE NEXT 24 HOURS. THE
BLUE RIDGE AND HIGHER TERRAIN ACROSS MOST OF THE CWA ARE UNDER
SLIGHT RISK FOR EXCESSIVE RAINFALL PER WPC WITH AMOUNTS OF 3 TO 5
INCHES POSSIBLE IN THE MOST FAVORED UPSLOPE LOCATIONS. TOTAL QPF
REMAINS MORE IN THE 1 TO 3 INCH RANGE ACROSS THE CENTRAL AND
NORTHERN BASINS OF THE CWA. FORTUNATELY...THE AXIS OF HEAVIEST
RAINFALL IS FORECAST TO OCCUR NORTH OF THE NORTHWEST NORTH CAROLINA
MOUNTAINS WHICH HAD ANYWHERE FROM 3 TO 6 INCHES IN THE PAST DAY
AND A HALF. LARGER RIVERS IN THAT AREA (ASHE AND WATAUGA COUNTIES)
HAVE CRESTED OR ARE NEARING CREST AND SHOULD SEE FALLING STAGES
OVERNIGHT. THE ONLY RIVER FLOOD WARNING CURRENTLY IN EFFECT IS FOR
THE NEW RIVER AT GALAX WHICH WILL RISE RAPIDLY TONIGHT AS RUNOFF
FROM THE SOUTH AND NORTH FORKS OF THE NEW ENTERS THE RIVER. THOSE
WITH RIVER INTERESTS SHOULD MONITOR THE OVERALL SITUATION CLOSELY
HOWEVER AS THE DAN...ROANOKE AND EVEN JAMES RIVER WILL BE RISING
SHARPLY OVER THE NEXT DAY OR SO AND A NUMBER OF RIVER FORECAST
POINTS ARE FORECAST TO APPROACH FLOOD STAGE.
PRECIPITATION RATES TODAY HAVE NOT BEEN VERY HIGH...GENERALLY IN THE
0.25 TO 0.50 INCH RANGE SO THAT THE THREAT FOR FLASH FLOODING HAS
BEEN LIMITED. STRONGER CONVECTION NOW DEVELOPING TO OUR SOUTHEAST
AND TRACKING NORTHWEST WITH THE FLOW AROUND THE UPPER LOW WILL HAVE
BE MONITORED CLOSELY HOWEVER AS TRAINING OF STORMS MOVING ACROSS
SOME BASINS WILL RAISE THE CHANCE FOR RAPID RISES ON SMALLER STREAMS
RAINFALL RATES IN SOME OF THESE STRONGER CELLS ARE NEARING 1 INCH
PER HOUR AND COULD CAUSE RUNOFF PROBLEMS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ007-009>020-022>024-
032>035.
NC...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-018-019.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...SK
LONG TERM...PM/SK
AVIATION...CF
HYDROLOGY...PC/WPHazardous weather outlook, May 6, 3:45 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT MON MAY 6 2013 NCZ001>003-018-019-071945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES- 345 PM EDT MON MAY 6 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SHOWERS AND THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING PERIODS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SPOTTY SHOWER AND THUNDERSTORM ACTIVITY MAY RESULT IN LOCALLY HEAVY RAIN...HOWEVER AREA RIVERS AND CREEKS ARE EXPECTED TO CONTINUE TO RECEDE. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT REPORTS OF FLOODING...HAIL...OR RAINFALL TOTALS ARE APPRECIATED. VAZ007-009>020-022>024-032>035-071945- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST- 345 PM EDT MON MAY 6 2013 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. PERIODS OF HEAVY RAIN WILL PASS ACROSS THE MOUNTAINS THIS EVENING AND TONIGHT...AND MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT SLOWLY ACROSS THE REGION ON TUESDAY...TRIGGERING ANOTHER ROUND OF WIDESPREAD SHOWER ACTIVITY...POSSIBLY WITH A FEW THUNDERSTORMS. HEAVIEST RAINFALL CAN BE EXPECTED ALONG THE BLUE RIDGE THROUGH LATE TUESDAY NIGHT...WITH 2 TO 3 INCHES IMMEDIATELY ALONG THE RIDGELINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT REPORTS OF FLOODING OR RAINFALL TOTALS ARE APPRECIATED. NCZ004>006-020-VAZ043>047-058-059-071945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 345 PM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BANDS OF HEAVIER RAINFALL WILL BE POSSIBLE THIS EVENING AND TONIGHT. SOME FLOODING OF URBAN LOW SPOTS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVIER RAINS ARE STILL POSSIBLE TUESDAY. ISOLATED FLOODING OF STREAMS OR CREEKS IS POSSIBLE. SOME RISES ALONG THE MAIN STEM RIVERS WILL ALSO OCCUR THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT REPORTS OF RAINFALL TOTALS ARE APPRECIATED. WVZ042>045-071945- MERCER-SUMMERS-MONROE-GREENBRIER- 345 PM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OR TWO OF HEAVIER RAIN CAN BE EXPECTED THROUGH TONIGHT. ISOLATED LOW LYING FLOODING IS POSSIBLE WHERE HEAVIER RAIN SHOWERS BEGIN TO TRAIN REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR HEAVY RAIN REMAINS FOR TUESDAY AND THERE COULD BE SOME ISOLATED FLOODING OF CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT REPORTS OF RAINFALL TOTALS ARE APPRECIATED.
In the hours before
Local storm report, May 6, 6:23 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SE NORTH WILKESBORO 36.15N 81.11W
05/06/2013 E1.00 INCH WILKES NC 911 CALL CENTER
ROUTE 115
&&
EVENT NUMBER RNK1301351
FISHERLocal storm report, May 6, 6:30 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 3 ENE SWANCREEK 36.19N 80.81W
05/06/2013 E1.00 INCH YADKIN NC PUBLIC
ROUTE 21
&&
EVENT NUMBER RNK1301352
FISHERSpecial weather statement, May 6, 6:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT MON MAY 6 2013
NCZ002-019-062315-
WILKES NC-ALLEGHANY NC-
632 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ABSHERS...OR 2 MILES WEST OF
TRAPHILL...MOVING NORTH AT 15 MPH.
* HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN
IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...
TRAPHILL...
BARRETT...
GLADE VALLEY...
AND ROARING GAP.
LAT...LON 3632 8115 3653 8119 3654 8093 3647 8095
3645 8098 3643 8097 3630 8101
TIME...MOT...LOC 2230Z 181DEG 15KT 3635 8108
SKSpecial weather statement, May 6, 7:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT MON MAY 6 2013
VAZ045-046-059-062345-
CAMPBELL VA-CHARLOTTE VA-APPOMATTOX VA-
701 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EXTREME EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM SPOUT SPRING TO WYLLIESBURG...OR ALONG A LINE EXTENDING FROM
CONCORD TO CHASE CITY...AND MOVING NORTH AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS ALSO FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
APPOMATTOX...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND RED HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 7849 3681 7856 3724 7900 3749 7894
3755 7886 3754 7883 3755 7882 3743 7868
3737 7860 3735 7859 3727 7868 3720 7869
3719 7864 3714 7859 3715 7855 3708 7846
TIME...MOT...LOC 2300Z 174DEG 22KT 3734 7891 3687 7852
SKSpecial weather statement, May 6, 7:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 707 PM EDT MON MAY 6 2013 NCZ002-003-VAZ015-016-062345- SURRY NC-ALLEGHANY NC-CARROLL VA-GRAYSON VA- 707 PM EDT MON MAY 6 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA... SOUTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA... EXTREME EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARRETT...OR 6 MILES SOUTHEAST OF ENNICE...MOVING NORTH AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... GALAX CITY... ENNICE... PIPERS GAP... BARRETT... AND WOODLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3669 8106 3673 8081 3644 8082 3643 8096 TIME...MOT...LOC 2305Z 171DEG 12KT 3648 8092 SK
Special weather statement, May 6, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT MON MAY 6 2013
NCZ003-070000-
SURRY NC-
721 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEVEL CROSS...OR 4 MILES
SOUTHEAST OF DOBSON...MOVING NORTH AT 10 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
DOBSON...
BOTTOM...
TOAST...
AND FLAT ROCK.
LAT...LON 3656 8081 3655 8049 3628 8054 3627 8060
3628 8063 3627 8065 3626 8072 3627 8073
3628 8074 3627 8075 3627 8078 3626 8079
TIME...MOT...LOC 2318Z 180DEG 11KT 3634 8067
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:21 AM EDT | Areal Flood Warning | RNK | Grayson, City of Galax | 12 hr |
| May 6, 2:39 PM EDT | Special Weather Statement | RNK | City of Martinsville | 66 min |
| May 6, 2:56 PM EDT | River Flood Warning | RNK | Carroll, Grayson, City of Galax | 17 hr |
| May 6, 3:28 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| May 6, 3:42 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 63 min |
| May 6, 3:58 PM EDT | Special Weather Statement | RNK | Grayson | 62 min |
| May 6, 5:16 PM EDT | Special Weather Statement | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Botetourt and 8 more | 89 min |
| May 6, 5:51 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 114 min |
| May 6, 7:01 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 44 min |
| May 6, 7:07 PM EDT | Special Weather Statement | RNK | City of Galax | 38 min |
| May 6, 7:21 PM EDT | Areal Flood Advisory | RNK | Alleghany, Amherst, Bath, Botetourt, Craig, Rockbridge and 3 more | 3 hr |
| May 6, 7:46 PM EDT | Special Weather Statement | RNK | City of Galax | 44 min |
| May 5, 9:30 PM EDT | Areal Flood Warning | RNK | Wilkes | 12 hr |
| May 6, 2:27 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
| May 6, 2:55 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| May 6, 8:13 AM EDT | Areal Flood Warning | RNK | Watauga | 12 hr |
| May 6, 12:13 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 1:52 PM EDT | Special Weather Statement | RNK | Wilkes | 38 min |
| May 6, 2:55 PM EDT | Special Weather Statement | RNK | Ashe | 65 min |
| May 6, 3:15 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 60 min |
| May 6, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 61 min |
| May 6, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 57 min |
| May 6, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 45 min |
| May 6, 6:32 PM EDT | Special Weather Statement | RNK | Alleghany | 43 min |
| May 6, 6:39 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 34 min |
| May 6, 7:42 PM EDT | Areal Flood Advisory | RNK | Wilkes | 5 hr |
| May 6, 7:58 PM EDT | Areal Flood Warning | RNK | Watauga | 4 hr |
| May 6, 7:59 PM EDT | Special Weather Statement | RNK | Surry | 46 min |
Nearby
Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.